Skip to Content

If I am allergic to Penecillin, can I take sulfameth/trimethoprim?

Question is Closed
Report Favorite

Answers (1)

25 Mar 2011

The Sulfa is in a different catagory of antibiotics. Many people who can not take Penicillin can take Sulfa. There are not cross allergies. As long as you have never had any allergies to Sulfa drugs you should be ok. That being said, many people are allergic to Sulfa's too. It is a possibility you could be allergic to both. If you have never taken Sulfa drugs, the only way to find out is to take it or be allergy tested for it. If you have a rash after starting the Sulfa stop taking it and notify you healthcare provider right away. If you have swelling in your face or tongue or have difficulty breathing call 911.These could indicate a severe, life threatening allergy.

Votes: +1

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Instead of taking Cephalexin can I take sulfameth/trimethoprim instead?

i cut my hand and the hospital gave me a scrip of Cephalexin but i already have a scrip of sulfameth/trimethoprim .

1 answer 4 May 2010

Does and antibiotic effect the effectiveness of Mirena?

I had Mirena inplanted a few months ago and I was recently on an antibiotic called sulfameth/trimethoprim 800/160 and I was just wondering if it ...

1 answer 6 Aug 2010

Is it ok to expose yourself to sunlight while taking UTI antibiotics?

i am taking sulfameth/trimethoprim and phenazopyridine and want to go outside for workouts. Is this safe or should i just avoid being outside??

1 answer 12 Apr 2011

Is Metronidazole or Sulfamethoxazole/TMP DS part of the Penecillin family?

I am allergic to Penecillin and anything in the Penecillin family, I recently was prescribed this and I now have a rash on my legs

1 answer 23 Sep 2013

Can you take cefadroxil and sulfameth/trimethoprim at the same time?

Both were given for a leg infection 3 days apart. Started at the clinic with cefadroxil. 2 days later into the ER and was given ...

0 answers 9 Aug 2015